Détail de la notice
Titre du Document
Postoperative stroke after stopping warfarin for cutaneous surgery
Auteur(s)
SCHANBACHER C. F. ; BENNETT R. G.
Résumé
BACKGROUND. Two patients undergoing cutaneous surgery had thromboembolic strokes within 1 week after surgery. Both patients had been taking warfarin for prevention of thromboembolism and warfarin was stopped 3-7 days prior to surgery. OBJECTIVE. To examine the rationale and problems associated with preoperative warfarin discontinuation. METHODS. Review of the medical literature. RESULTS. When warfarin is stopped prior to surgery and restarted soon after surgery, the patient is at increased risk for thromboembolism. Although it is commonly believed that continuing warfarin during surgery is associated with an increased bleeding risk, for cutaneous surgery, this risk is extremely low and can be easily managed. CONCLUSION. Warfarin should not be discontinued prior to cutaneous surgery because of the risk of thromboembolic stroke.
Editeur
Blackwell
Identifiant
PMID : 10940066 ISSN : 1076-0512
Source
Dermatologic surgery A. 2000, vol. 26, n° 8, pp. 785-789 [bibl. : 55 ref.]
Langue
Anglais
Pour les membres de la communauté du CNRS, ce document est autorisé à la reproduction à titre gratuit.
Pour les membres des communautés hors CNRS, la reproduction de ce document à titre onéreux sera fournie sous réserve d’autorisation du Centre Français d’exploitation du droit de Copie.

Pour bénéficier de nos services (strictement destinés aux membres de la communauté CNRS (Centre National de la Recherche Scientifique), de l'ESR français (Enseignement Supérieur et Recherche), et du secteur public français & étranger) :